Alert archive / Kentucky / Tornado Warnings in 2015
Tornado Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Apr 25, 2015, 8:07 PM EDT for Jackson County, Rockcastle County, Kentucky. It was in force for 23 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2015, 8:07 PM EDT (00:07 UTC)
- Expired
- Apr 25, 2015, 8:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Jackson County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:11 PM EDT | HAIL 1.75 | 5 Ssw Berea, KY | TRAINED SPOTTER REPORTED HAIL WAS AT LEAST GOLF BALL SIZED. |
| Apr 25, 8:12 PM EDT | HAIL 1.75 | Conway, KY | THIS IS A PUBLIC REPORT VIA TWITTER. |
| Apr 25, 8:12 PM EDT | HAIL 2 | 4 S Berea, KY | HAIL JUST SMALLER THAN TENNIS BALL IN SCAFFOLD CANE. RELAYED VIA TWITTER. |
| Apr 25, 8:12 PM EDT | HAIL 2.75 | 4 S Berea, KY | RELAYED VIA SOCIAL MEDIA. |
| Apr 25, 8:15 PM EDT | HAIL 2 | Roundstone, KY | THIS IS A PUBLIC REPORT VIA TWITTER. |
| Apr 25, 8:18 PM EDT | HAIL 1.75 | Conway, KY | THIS IS A PUBLIC REPORT VIA TWITTER. |
| Apr 25, 8:28 PM EDT | HAIL 1.75 | Clover Bottom, KY | |
| Apr 25, 8:40 PM EDT | HAIL 1.25 | Mckee, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 5:57 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868
WFUS53 KJKL 260007
TORJKL
KYC109-203-260030-
/O.NEW.KJKL.TO.W.0006.150426T0007Z-150426T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
807 PM EDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 830 PM EDT
* AT 806 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER CONWAY...OR 8 MILES NORTH OF MOUNT
VERNON...MOVING EAST AT 35 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MCKEE...WANETA...DONARO...HIATT...HORSE LICK...PARROT...JEP HILL...
CARICO...JOHNETTA...SHOP BRANCH...SANDGAP...LOAM...COLLINGSWORTH...
SNIDER...MACEDONIA...MIDDLEFORK...COOKSBURG...EGLON...ROUNDSTONE
AND DABOLT.
THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 64 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED
FOR THE SAME AREA.
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3748 8444 3747 8438 3753 8435 3752 8427
3751 8427 3752 8425 3750 8391 3727 8401
3731 8410 3732 8410 3732 8414 3745 8446
TIME...MOT...LOC 0006Z 281DEG 32KT 3749 8437
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
SHALLENBERGER2 follow-up statements
241
WWUS53 KJKL 260013
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
813 PM EDT SAT APR 25 2015
KYC109-203-260030-
/O.CON.KJKL.TO.W.0006.000000T0000Z-150426T0030Z/
JACKSON KY-ROCKCASTLE KY-
813 PM EDT SAT APR 25 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
SOUTHWESTERN JACKSON AND NORTHERN ROCKCASTLE COUNTIES...
AT 812 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER CONWAY...OR 8 MILES NORTH OF MOUNT VERNON...MOVING
EAST AT 35 MPH.
HAZARD...TORNADO AND UP TO BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MCKEE...WANETA...DONARO...HIATT...HORSE LICK...PARROT...JEP HILL...
CARICO...JOHNETTA...SHOP BRANCH...SANDGAP...LOAM...COLLINGSWORTH...
SNIDER...MACEDONIA...MIDDLEFORK...COOKSBURG...EGLON...ROUNDSTONE AND
DABOLT.
THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 64 AND 72.
LAT...LON 3748 8444 3747 8438 3753 8435 3752 8427
3751 8427 3752 8425 3750 8391 3727 8401
3731 8410 3732 8410 3732 8414 3745 8446
TIME...MOT...LOC 0012Z 281DEG 30KT 3748 8432
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
GEOGERIAN402
WWUS53 KJKL 260033
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
833 PM EDT SAT APR 25 2015
KYC109-203-260041-
/O.EXP.KJKL.TO.W.0006.000000T0000Z-150426T0030Z/
JACKSON KY-ROCKCASTLE KY-
833 PM EDT SAT APR 25 2015
...THE TORNADO WARNING FOR SOUTHWESTERN JACKSON AND NORTHERN
ROCKCASTLE COUNTIES HAS EXPIRED...
THE TORNADO WARNING THAT WAS PREVIOUSLY IN EFFECT HAS BEEN REISSUED
FOR NORTHEASTERN ROCKCASTLE COUNTY AND CENTRAL JACKSON COUNTY UNTIL
9 PM. PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.
REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR
NORTHEASTERN ROCKCASTLE COUNTY AND CENTRAL JACKSON COUNTY UNTIL 9
PM.
LAT...LON 3748 8444 3747 8438 3753 8435 3752 8427
3751 8427 3752 8425 3750 8391 3727 8401
3731 8410 3732 8410 3732 8414 3745 8446
TIME...MOT...LOC 0028Z 281DEG 32KT 3748 8432
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 25, 7:54 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 25, 7:54 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 754 PM EDT SAT APR 25 2015 .UPDATE... ISSUED AT 754 PM EDT SAT APR 25 2015 SPC ISSUED A WATCH EARLIER FOR OUR SOUTHWEST COUNTIES. WARM FRONT CONTINUES TO SAG BACK TO THE SOUTH AND IS EVEN SHOWING UP ON LOCAL RADARS. CONVECTION CONTINUES TO FIRE OFF ALONG THE WARM FRONT WITH AN MCS TAKING SHAPE OVER WESTERN KENTUCKY. ALL THIS ACTIVITY WILL CONTINUE TO SHIFT EAST ACROSS THE AREA THROUGH THE EVENING HOURS. WHILE INSTABILITY IS A BIT WEAKER THAN PREVIOUSLY ANTICIPATED...THIS SHOULD NOT MATTER AS STORMS BECOME MORE ORGANIZED ON COLD POOLS FROM EARLIER CONVECTION. STILL CANNOT RULE OUT A TORNADO WITH THE 0-3KM SHEAR CLOSE TO 40 KNOTS. ANY TORNADOES WILL LIKELY BE QUICK SPIN UPS ALONG NOTCHES IN THE LINE AS IT MOVES ACROSS THE AREA IN THE NEXT SEVERAL HOURS. OTHERWISE...DAMAGING WINDS REMAIN A GOOD THREAT ACROSS SOUTHERN KENTUCKY...WITH A HAIL THREAT JUST NORTH OF THE WARM FRONT ACROSS CENTRAL KENTUCKY. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 350 PM EDT SAT APR 25 2015 CURRENT CONDITIONS ACROSS THE AREA FEATURE SOME CLEARING SKIES IN THE SOUTH AND SHOWERS MOVING OFF TO THE NORTHEAST INTO OHIO. WENT A BIT SLOWER ON ERODING CLOUDS IN THE SOUTH WITH THE NORTH REMAINING WITH CLOUDS A BIT LONGER BUT THIS WILL CREATE A HEATING DIFFERENTIAL BOUNDARY BETWEEN NORTHERN AND SOUTHERN PORTIONS. WITH THIS...EXPECTING SEVERE CONVECTION TO MOVE INTO THE AREA AFTER 21Z AND MOST LIKELY FROM THE WEST. IT IS UNLIKELY THAT LIKE THE HRRR SUGGESTS THAT THE STORMS WILL DEVELOP OVER EASTERN KENTUCKY BUT RATHER MOVE IN FROM THE WEST. HAVE UPDATED THE POPS TO SUGGEST THIS. WILL STILL KEEP THE TEMPERATURE DIFFERENCES IN PLACE AS WELL. AT THIS TIME...WARMING CONTINUES IN THE SOUTH AND CONVECTION IN WESTERN KY IS NEAR OR BEGINNING CONVECTIVE INITIATION. WITH THIS DEVELOPMENT...WOULD EXPECT THIS ACTIVITY TO MOVE EAST WITH THE BEST ENVIRONMENT CONVERGING OVER THE HAL ROGERS PARKWAY AND SOUTH. THEN HEADING INTO TONIGHT...THE LOW OFF TO THE WEST WILL FINALLY TRACK EAST WITH A POSSIBLE MCS DEVELOPING DURING THE EARLY PORTION OF TONIGHT AND MOVING INTO THE AREA. ALL PRECIP...AND ASSOCIATED ACTIVITY WILL COME TO AN END AFTER 06Z. THE MID LEVEL WAVE WILL BE DEPARTING TO THE EAST OF THE AREA EARLY ON SUNDAY...WITH THE REGION IN NW CYCLONIC FLOW AROUND A CLOSED LOW OVER THE ATLANTIC. THE SFC LOW WILL ALSO BE DEPARTING TO THE SOUTHEAST...BUT CHANCES FOR SHOWERS WILL LINGER INTO SUNDAY MORNING...MAINLY ACROSS THE SOUTHEAST. ENOUGH MOISTURE WILL LINGER NEAR 850 MB FOR SOME FLAT CU WELL INTO THE AFTERNOON ON ACROSS THE SOUTHERN HALF OF THE AREA. SURFACE HIGH PRESSURE WILL BUILD TOWARD THE REGION FOR SUNDAY NIGHT. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 340 PM EDT SAT APR 25 2015 THE UPPER LEVEL LOW WELL TO OUR NORTH AND EAST WILL HAVE MEANDER BACK CLOSER TO THE NORTHEAST US COAST BY THE START OF THE PERIOD AND REMAIN THERE INTO MONDAY NIGHT...BEFORE FINALLY GETTING KICKED EAST BY A NORTHERN STREAM SYSTEM MOVING INTO CENTRAL CANADA. ONE DISTURBANCE WILL PASS BY TO OUR NORTH AND EAST ON MONDAY INTO MONDAY EVENING AS IT ROTATES AROUND THE UPPER LOW. THIS SHOULD BRING A CONSIDERABLE AMOUNT OF CU TO THE REGION... ESPECIALLY THE EAST ALONG WITH A SPRINKLE OR A STRAY SHOWER. ONCE THIS SHORTWAVE DEPARTS TO THE EAST...A PERIOD OF HEIGHT RISES AND SFC HIGH PRESSURE WILL DOMINATE INTO EARLY ON WED. THIS SHOULD YIELD DRY WEATHER FROM LATE MON EVENING THROUGH TUE NIGHT. THE NEXT CHANCES FOR PRECIPITATION WILL COME DURING THE SECOND HALF OF THE WEEK. THERE ARE RUN TO RUN AND MODEL TO MODEL DIFFERENCES AND INCONSISTENCIES DURING THIS PERIOD...HOWEVER...WITH THE 12Z GFS TAKING A NORTHERN STREAM SYSTEM TO OUR NORTH AT MIDWEEK WHILE THE GFS TAKES A MID LEVEL WAVE TO OUR SOUTH. DURING THE LATTER HALF OF THE WEEK...THE GFS BUILDS MID LEVEL RIDGING TOWARD THE ST LAWRENCE VALLEY WITH CORRESPONDING SFC HIGH PRESSURE AT THE SURFACE. THIS YIELDS DRY AND WARM WEATHER DURING THE SECOND HALF OF THE WEEK...IF IT WERE TO VERIFY. BUT...THE 12Z ECMWF HAS MORE INTERACTION BETWEEN THE SHORTWAVES FROM MID WEEK INTO EARLY ON FRIDAY...AND DEVELOPS AND TAKES A CLOSED SOUTH AND SOUTHEAST AND THEN EAST FROM THE GREAT LAKES TO THE APPALACHIANS AND THEN TO THE EASTERN SEABOARD THROUGH THU NIGHT. THIS WOULD BE A WETTER...CLOUDIER...AND COLDER SCENARIO FROM MIDWEEK...WED INTO THU NIGHT WITH DRY WEATHER TO END THE PERIOD. GIVEN ALL THE UNCERTAINTY WITH THIS...WE HAVE LEANED TOWARD THE MODEL BLEND WHICH IS MORE OR LESS MIDDLE OF THE ROAD. THIS HAVE A PROLONGED PERIOD OF SLIGHT CHANCE TO CHANCE POPS FROM WED INTO THU NIGHT. THIS ALSO WAS A COLDER FORECAST FOR MAX TEMPS IN PARTICULAR FOR THE PERIOD FROM WED INTO FRI. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 754 PM EDT SAT APR 25 2015 SHOWERS AND STORMS WILL ROLL ACROSS EASTERN KENTUCKY THIS EVENING WITH A BRIEF PERIOD OF STRONG WINDS. WILL TRY TO PIN DOWN AN HOUR WHEN THE BEST WINDS WILL ARRIVE THIS EVENING IN THE TAFS. THE WIND THREAT WILL DIMINISH BY MIDNIGHT WITH IFR CIGS SPREADING SOUTH ACROSS THE AREA THROUGH THE REMAINDER OF THE NIGHT. CIGS MAY GO NEAR OR BELOW AIRPORT MINIMUMS AND STAY THERE WELL INTO SUNDAY MORNING. SOME IMPROVEMENT TO MVFR CAN BE EXPECTED BY SUNDAY AFTERNOON...AND WE MAY SEE VFR BY THE END OF THE DAY...BUT STILL UNCERTAIN ON THIS POTENTIAL AS THE CLOUDS COULD BE FAIRLY STUBBORN THIS TIME AROUND. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KAS SHORT TERM...SHALLENBERGER LONG TERM...JP AVIATION...KAS
Hazardous weather outlook, Apr 25, 6:03 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 603 PM EDT SAT APR 25 2015 KYZ068-069-079-080-083>088-116-117-270115- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-CLAY-LESLIE- INCLUDING THE CITIES OF...BRODHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...MANCHESTER... HYDEN 603 PM EDT SAT APR 25 2015 ...SEVERE THUNDERSTORM WATCH 116 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING. THE GREATEST THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE POSSIBLE...AND COULD QUICKLY BRING SMALL STREAMS OUT OF THEIR BANKS IF THUNDERSTORMS REPEATEDLY AFFECT THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OCCURRENCE OF HAIL...DAMAGING WINDS...OR FLOODING THROUGH TONIGHT TO THE NATIONAL WEATHER SERVICE. KYZ058-111>115-118-270115- ESTILL-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-LETCHER- INCLUDING THE CITIES OF...IRVINE...RAVENNA...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... JENKINS...WHITESBURG 603 PM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING. THE GREATEST THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE POSSIBLE...AND COULD QUICKLY BRING SMALL STREAMS OUT OF THEIR BANKS IF THUNDERSTORMS REPEATEDLY AFFECT THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OCCURRENCE OF HAIL...DAMAGING WINDS...OR FLOODING THROUGH TONIGHT TO THE NATIONAL WEATHER SERVICE. KYZ044-050>052-059-060-104-106>110-119-120-270115- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... CLAY CITY...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 603 PM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
In the hours before
Special weather statement, Apr 25, 7:05 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 705 PM EDT SAT APR 25 2015 KYZ113-115-252330- KNOTT-PERRY- 705 PM EDT SAT APR 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT KNOTT AND PERRY COUNTIES UNTIL 7:30 PM... AT 704 PM EDT...A STRONG THUNDERSTORM WAS OVER BULAN...OR NEAR HAZARD...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 35 MPH AND UP TO HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAZARD...HINDMAN...EMMALENA...RITCHIE...ANCO...SMITHSBORO...FISTY... WISCOAL...BULAN...ELIC...CARRIE...AMBURGEY...CORDIA...CODY AND DWARF. THIS INCLUDES THE FOLLOWING HIGHWAYS... HAL ROGERS PARKWAY BETWEEN MILE MARKERS 58 AND 59. KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15. && LAT...LON 3728 8325 3736 8324 3734 8295 3721 8298 TIME...MOT...LOC 2304Z 281DEG 17KT 3730 8317 GEOGERIAN
Special weather statement, Apr 25, 7:22 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 722 PM EDT SAT APR 25 2015 KYZ116-117-252345- CLAY-LESLIE- 722 PM EDT SAT APR 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT CLAY AND LESLIE COUNTIES UNTIL 7:45 PM... AT 722 PM EDT...A STRONG THUNDERSTORM WAS OVER PLANK...OR 8 MILES SOUTHEAST OF MANCHESTER...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 35 MPH AND UP TO HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HYDEN...BEAR BRANCH...QUEENDALE...ROARK...ESSIE...STINNETT...HOSEA... MOZELLE...HOSKINSTON...MARCUM...GOOSE ROCK...OGLE...CREEKVILLE... SPRING CREEK...THOUSANDSTICKS...ASHER...LIPPS...PLANK...BOHO AND ASHERS FORK. THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 22 AND 23... BETWEEN MILE MARKERS 25 AND 27...AND BETWEEN MILE MARKERS 35 AND 44. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3700 8371 3713 8375 3720 8337 3698 8336 TIME...MOT...LOC 2322Z 263DEG 28KT 3708 8365 GEOGERIAN
Special weather statement, Apr 25, 7:46 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
746 PM EDT SAT APR 25 2015
KYZ058-069-260015-
ESTILL-JACKSON-
746 PM EDT SAT APR 25 2015
...A STRONG THUNDERSTORM WILL AFFECT ESTILL AND JACKSON COUNTIES
UNTIL 815 PM...
AT 745 PM EDT...A STRONG THUNDERSTORM WAS OVER SHIRLEY...OR 11 MILES
NORTHWEST OF MCKEE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 35 MPH AND UP TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLANTON FLATS...SHIRLEY...KERBY KNOB...BRAZIL...LOCUST BRANCH...
ALCORN...HISEL...FOXTOWN AND CLOVER BOTTOM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3753 8419 3756 8416 3757 8409 3759 8410
3760 8410 3761 8395 3747 8395 3750 8420
3751 8420
TIME...MOT...LOC 2345Z 267DEG 21KT 3753 8416
GEOGERIANLocal storm report, Apr 25, 7:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
749 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL HYDEN 37.16N 83.37W
04/25/2015 E1.00 INCH LESLIE KY PUBLIC
THIS IS A PUBLIC REPORT VIA TWITTER.
&&
JPSpecial weather statement, Apr 25, 8:03 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
803 PM EDT SAT APR 25 2015
KYZ118-120-260030-
LETCHER-PIKE-
803 PM EDT SAT APR 25 2015
...A STRONG THUNDERSTORM WILL AFFECT LETCHER AND PIKE COUNTIES
UNTIL 8:30 PM...
AT 803 PM EDT...A STRONG THUNDERSTORM WAS OVER FLEMING-NEON...OR 8
MILES NORTHEAST OF WHITESBURG...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 35 MPH AND UP TO HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JENKINS...FLEMING-NEON...LOWNDES...WINTERS...EHKHORN MINE...FISHPOND
LAKE...SHELBY GAP...CRAFTSVILLE...WHITAKER...FARRADAY...POTTERS
FORK...TOLLIVER TOWN...COLLY...GASKILL...MILLSTONE...SPEIGHT...
MCROBERTS...CHIP...CROMONA AND MAYKING.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 2.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3719 8259 3715 8263 3712 8272 3708 8272
3715 8284 3726 8277 3727 8276 3727 8275
3729 8270 3730 8270 3723 8248
TIME...MOT...LOC 0003Z 297DEG 18KT 3720 8272
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:01 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 59 min |
| Apr 25, 8:03 PM EDT | Special Weather Statement | JKL | Letcher | 27 min |
| Apr 25, 8:16 PM EDT | Special Weather Statement | JKL | Knott, Perry | 44 min |
| Apr 25, 8:28 PM EDT | Tornado Warning | JKL | Jackson, Owsley, Rockcastle | 32 min |
| Apr 25, 8:31 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Perry, Wolfe | 59 min |
| Apr 25, 8:36 PM EDT | Special Weather Statement | JKL | Pike | 39 min |
| Apr 25, 8:45 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more | 60 min |
| Apr 25, 8:51 PM EDT | Special Weather Statement | JKL | Pike | 39 min |
| Apr 25, 8:58 PM EDT | Tornado Warning | JKL | Clay, Jackson, Owsley, Perry | 32 min |
| Apr 25, 8:59 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Rockcastle | 3 hr |
| Apr 25, 9:02 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Estill, Jackson, Lee, Owsley, Rockcastle | 58 min |
| Apr 25, 9:36 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Leslie, Letcher, Perry, Pike | 69 min |
| Apr 25, 9:56 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 55 min |
| Apr 25, 10:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 30 min |
| Apr 25, 10:02 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 58 min |
| Apr 25, 10:19 PM EDT | Areal Flood Advisory | JKL | Breathitt, Knott, Leslie, Letcher, Perry, Pike | 3 hr |
| Apr 25, 10:24 PM EDT | Special Weather Statement | JKL | Bell, McCreary, Whitley | 81 min |
| Apr 25, 10:42 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 78 min |
| Apr 25, 10:44 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Leslie, Letcher, Perry | 46 min |
Nearby
Tornado Warnings in Kentucky, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.